MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 23AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130); Syncope/Fainting (4411)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_1036 - regent china pmcf, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 23mm sjm regent heart valve with flex cuff was implanted during an aortic valve replacement.It was noted during procedure that the patient had pericardial symphysis.Other concomitant procedures performed were mitral valve replacement, triple cardiopulmonary bypass, and pericardial denudation.On (b)(6) 2023, patient had ventricular fibrillation and loss of consciousness, requiring cardiopulmonary resuscitation, tracheal intubation, and intravenous injection of adrenaline.Multiple rounds of defibrillation and adrenaline injections were performed to restore an autonomous heartbeat.Blood pressure remained low at 63/43mmhg.Adrenaline injections were continued, and the amount of norepinephrine was increased.The patient had been placed on an intra-aortic balloon pump (iabp) after procedure on (b)(6) 2023.Ice was applied to the head to cool down and protect the brain.The patient's blood pressure was monitored by the radial artery, which was close to that monitored by the iabp.Methylene blue was provided due to the low peripheral vascular resistance.The patient status was reported as stable.The cause of the event is attributed to the patient's blood pressure and own physician condition.There is no current allegation of malfunction against the 23mm sjm regent heart valve with flex cuff or the procedure.
 
Additional Manufacturer Narrative
An event of ventricular fibrillation and loss of consciousness was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.However, field noted that the cause of event was patient's blood pressure and own physician condition.There is no current allegation of malfunction against the device or the procedure.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17101067
Report Number2135147-2023-02509
Device Sequence Number19330007
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number23AGFN-756
Device Catalogue Number23AGFN-756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age60 YR
Patient SexMale
Patient Weight60 KG